Article Text

PDF

Intraabdominal abscesses due to azathioprine for Crohn's disease
  1. T. C. Northfield,
  2. C. I. Roberts

    Abstract

    We report here a case of Crohn's disease in which there is strong circumstantial evidence that azathioprine precipitated the development of an intraabdominal abscess on two separate occasions. On both occasions, the abscess developed within a few weeks of the patient starting azathioprine, and complete healing occurred on stopping azathioprine. The patient had never previously had this complication. On both occasions, the only early indications of a developing infection were the appearance of toxic granulation of neutrophils in the peripheral blood and a progressively rising erythrocyte sedimentation rate.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.